Apr 26
Apr 28
InTrans

Spring 2011 National Concrete Consortium

Event Details
LOCATION

Indianapolis, IN

VENUE

Hotel information not available

DATES

April 26, 2011 — April 28, 2011

TIME

Welcome begins at 8:00 a.m.

Event Contact
Denise Wagner
InTrans, CP TECH
515-294-5798
dfwagner@iastate.edu

Agenda

All technical presentations are available as PDFs to download from within the agenda.

Day 1 | Tuesday, April 26, 2011
Theme: Accelerated Construction

TimeEvent Details
8:00 a.m.

Welcome
Michael Cline, Commissioner, Indiana DOT

8:10 a.m.

Introductions to NCC Meeting
Brett Trautman, Chair

8:30 a.m.

MEPDG Design Considerations for Accelerated Construction (PDF)
Tyler Ley, P.E., Ph.D, Oklahoma State University

9:15 a.m.

Construction Under Accelerated Conditions

Iowa's Experience with Fast Track Concrete – Where it All Began! (PDF)
Jim Grove, FHWA
Mark Dunn, Iowa DOT

Maturity in Iowa: A Construction Perspective (PDF)
Kevin Merryman, Iowa DOT

10:00 a.m.

Morning Break (30 min.)

10:30 a.m.

Mix Considerations for Accelerated Construction (PDF)
Dan DeGraaf, P.E., Michigan Concrete Association

11:15 a.m.

Equipment Grinders and Mills (PDF)
Matt Ross, P.E., Penhall Company

12:00 p.m.

Lunch (45 min.)

12:45 p.m.

Case Studies in Accelerated Construction:

The IH 10/ Katy Freeway Reconstruction Houston, Texas (PDF)
Hua Chen, P.E., Texas DOT

DFW Connector Accelerated Pavement Construction Challenges and Solutions (PDF)
J. Mauricio Ruiz, P.E., The Transtec Group, Inc.

Utilization of Waste Streams for High Performance Cements (PDF)
Hicks, CeraTech, Inc.

2:15 p.m.

Research Updates:

Mix Design and Analysis Track Pooled Fund TAC Meeting TPF 5(205) (PDF)
Peter Taylor, Ph.D, CP Tech Center

Pavement Joint Deterioration (PDF)
Peter Taylor, Ph.D, CP Tech Center

Joint Deterioration (PDF)
Tommy Nantung, Purdue
Jason Weiss, Purdue

Salt-Concrete Interaction as it Relates to Premature Pavement Joint Deterioration (PDF)
Tommy Nantung, Purdue
Jason Weiss, Purdue

Current Research on Air-Entrained Concrete (PDF)
Tyler Ley, P.E., Ph.D, Oklahoma State University

3:00 p.m.

Afternoon Break

3:15 p.m.

Air System Requirements: What Air Content Do We Need in Modern Concrete Paving Mixtures? (PDF)
Tyler Ley, Oklahoma State Unversity
Peter Taylor, Iowa State University

Concrete Pavement Surface Characteristics Program (PDF)
Robert Otto Rasmussen, Ph.D, INCE, P.E., The Transtec Group, Inc.

Measuring the Effectiveness of Cure Materials (PDF)
Dan G. Zollinger, Ph.D, P.E., Texas A&M University

5:00 p.m.

Adjourn

 

Day 2 | Wednesday, April 27, 2011

TimeEvent Details
8:00 a.m.

Merging TRB Research Needs Statements and TTCC/NCC Research Needs (PDF)
Tyson Rupnow, Ph.D, P.E., Louisiana Transportation Research Center

8:15 a.m.

CP Tech Center National Training Update and Tech Transfer Products (PDF)
Dale Harrington, CP Tech Center

8:30 a.m.

NC2 Pre-Business Meeting Discussion Items
Tom Cackler

9:00 a.m.

Discussion of Concept for National Laboratory
Larry Sutter

Concrete Materials Technology Research and Implementation Program (PDF)
Larry Sutter

9:30 a.m.

Morning Break (30 min.)

10:00 a.m.

Ensuring Quality in the Concrete Paving Process (PDF)
Gary Fick, FHWA

Overview of FHWA's QA/QC Program for Concrete Pavements (PDF)
Gary Crawford, FHWA

12:00 p.m.

Lunch

Briefing on Indiana I70/465 Project – 45 min. (PDF)
Mike Byers, Indiana ACPA
Chad Nierman, Indiana DOT

12:45 p.m.

Board buses for field tour of I70/465 Project and Purdue Laboratory

  • TPF 5(179) Demo of Permeability Tests
6:00 p.m.

Group Dinner

7:00 p.m

Board buses and return to hotel

 

Day 3 | Thursday, April 28, 2011
Business Meeting

TimeEvent Details
7:45 a.m.

Election of Officers
Brett Trautman

Extension of TTCC TPF
Brett Trautman

NCC 2011/12 Meeting Schedule/Host States
Tom Cackler

Changes to AASHTO M 254 and T 253 Based on Dowel Report (PDF)
Steve Tritsch, CP Tech Center

8:45 a.m.

State Reports on QC/QA Requirements for Pavements

  1. Each state to summarize current QC/QA requirements for pavements.
  2. Identify any differences in QC/QA requirements on projects with accelerated schedules.
  3. Summarize the requirements for allowable time between batching and placement for agitated and non-agitated concrete mixes.
  4. Summarize acceptance and payment adjustment clauses related to QC/QA requirements.
  • Alabama (PDF)
  • California
  • Illinois (PDF)
  • Indiana (PDF)
  • Iowa (PDF)
  • Kansas (PDF)
  • Louisiana (PDF)
  • Michigan (PDF)
  • Minnesota (PDF)
  • Missouri (PDF)
  • New York
  • North Carolina (PDF)
  • North Dakota (PDF)
  • Ohio
  • Oklahoma (PDF)
  • Pennsylvania (PDF)
  • South Dakota (PDF)
  • Texas (PDF)
  • Washington (PDF)
  • Wisconsin (PDF)
10:00 a.m.

Morning Break (15 min.)

11:45 a.m.

NCC Adjourns

12:00 p.m. – 5:00 p.m.

Lunch and TAC Meeting for TPF 5(179) – Permeability Tests Group
(led by Purdue and Indiana DOT)

TOP